For those with vasculitis AND pain in the stomach

For those with vasculitis AND pain in the stomach

Hi all,

I recently have been undergoing tests to get a specific diagnosis of GPA/Wegeners & have been told that I do have a generalise ANCA positive small cell vasculitis but that we need to be specific and to rule out ALL other problems or possibilities so that I can be treated with cyclophosphamide and/or Rituximab.

I already have inflammatory bowel disease, diagnosed at dirt as ulcerative colitis but then changed to Crohn's. This was in 2007.

I have had awful bloating and a very severe reflux and it was treated with a proton pump inhibitor aka PPI. I have been on prednisolone since May 07 and various immunosuppressive drugs and am now on prednisolone and 200 Azathioprine. I started to get such severe upper stomach pain that even the PPI didn't help and then I noticed dark red blood being coughed up. It would clear after a couple of days and so I let it pass as the all too many hospital visits were getting me down. I did not want to be hospitalised again and so was remiss in not saying anything.

Now, I took advice from the vasculitis UK page and saw my GP who had blood tests and a stool sample taken. To cut a long story short, I have been informed I have Helicobacter Pylori or aka H-Pylori. This can lead to stomach cancer and certainly is at fault for peptic and other ulcers. I am now being started on a 2 week and high dose antibiotic regimen. Two different antibiotics plus omeprazole. I was already on pantoprazole but this will change to omeprazole and at an much higher dose, for these two weeks. At least I now know why I was having difficulty swallowing and suffering such awful and severe pain plus the dark blood coming up. I hope that we have caught this in good time as I left this for well over a year before it became unbearable. I am posting this just in case I can get even one person to ask about it, if they get such a hard upper stomach and acid reflux that was so bad that the PPI's were not helping. My GP believes I have peptic ulcer.

What I now need to do is to talk with my rheumatologist and IBD specialists and let them know about this. Apparently up to half of the population can have H-Pylori but it can be dormant and so not cause problems. It was only found as the endoscopy unit demand blood tests and stool samples are taken before they get involved. I really am not looking forward to this 2 weeks of dual antibiotics as any antibiotics really mess with the Crohns and I can feel so very ill.

I posted this just for information and maybe it will help others if they ever have such pain and symptoms.

Kind regards to all and I wish you all the very best

Jools

1 Reply

oldestnewest
  • Hi I had problems at Christmas time with h pylori infection I wonder if you are more vulnerable to having a bad infection due to azathioprine ? I take it too!! I took the antibiotics and I ended up with Gastritis. I am still healing taking a lot of medication to try to control the terrible acid reflux iam getting better . I think it really makes a mess of you stomach unfortunately. I made kefir and drank kombacha tea for a while and also still take acidophilus . I can say the best help has been slippery elm amazing stuff you can research it online to see if it suits you . I hope you get better soon kind regards Diane x

You may also like...